Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 169, NWS Tulsa, OK

August 16, 2014Nowata County, Washington County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 16, 2014, 6:16 PM CDT for Nowata County, Washington County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 16, 2014, 6:16 PM CDT (23:16 UTC)
Expired
Aug 16, 2014, 7:00 PM CDT
In force
44 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Nowata County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 84 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2014-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2014-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1467 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
296 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

308 
WUUS54 KTSA 162316
SVRTSA
OKC105-147-170000-
/O.NEW.KTSA.SV.W.0169.140816T2316Z-140817T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
616 PM CDT SAT AUG 16 2014

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN NOWATA COUNTY IN NORTHEAST OKLAHOMA...
  WASHINGTON COUNTY IN NORTHEAST OKLAHOMA...

* UNTIL 700 PM CDT

* AT 611 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CANEY...AND
  MOVING SOUTHEAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...COPAN AND WANN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3689 9563 3679 9590 3700 9599 3700 9572
TIME...MOT...LOC 2316Z 336DEG 10KT 3699 9587

HAIL...1.00IN
WIND...60MPH

$$

LACY
1 follow-up statement
853 
WWUS54 KTSA 162334
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
634 PM CDT SAT AUG 16 2014

OKC105-147-170000-
/O.CON.KTSA.SV.W.0169.000000T0000Z-140817T0000Z/
NOWATA OK-WASHINGTON OK-
634 PM CDT SAT AUG 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WASHINGTON AND
NORTHWESTERN NOWATA COUNTIES IN NORTHEAST OKLAHOMA UNTIL 700 PM
CDT...

AT 624 PM CDT...THE STRONGEST CORE IN A SMALL CLUSTER OF 
THUNDERSTORMS WAS LOCATED NEAR CANEY...AND MOVING SOUTHEAST AT 10 
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IN OR NEAR THE PATH INCLUDE...COPAN AND WANN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3689 9563 3679 9590 3700 9599 3700 9572
TIME...MOT...LOC 2333Z 336DEG 10KT 3696 9587

HAIL...1.00IN
WIND...60MPH

$$

LACY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 3:36 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Aug 16, 3:36 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
336 PM CDT SAT AUG 16 2014

.DISCUSSION...
COMPACT WAVE CURRENTLY TRACKING ACROSS NORTHERN MISSOURI WITH
ASSOCIATED SFC FRONT EXTENDING FROM NORTHWEST KS THROUGH NORTHWEST
OKLAHOMA. A SMALLER SCALE VORTICITY MAX WAS ALSO NOTED ACROSS
SOUTHWEST OKLAHOMA AND TRACKING SLOWLY EASTWARD WITHIN THE LARGER
SCALE SHORTWAVE TROUGH AXIS. THIS FEATURE IS EXPECTED TO SPREAD
LIGHT PRECIP AND POSSIBLY ISOLATED THUNDERSTORMS INTO SOUTHEAST
OKLAHOMA THIS EVENING. FURTHER NORTH...STORMS ARE EXPECTED TO
DEVELOP ALONG THE FRONTAL BOUNDARY AND TRACK SOUTHEASTWARD THROUGH
THE LATE EVENING HOURS. AMPLE INSTABILITY AND WEAK SHEAR WILL
SUPPORT A LIMITED RISK OF SEVERE WEATHER.

THE MID LEVEL TROUGH AXIS WILL SHIFT FURTHER SOUTH ON SUNDAY WHILE
THE SFC BOUNDARY ALSO PUSHES A SLOWLY SOUTHWARD BEFORE STALLING
AND BECOMING LESS DEFINED. ALONG AND SOUTH OF THE TROUGH AXIS WILL
BE THE MOST LIKELY REGION FOR AFTERNOON STORM DEVELOPMENT...HOWEVER
OVERALL COVERAGE IS EXPECTED TO REMAIN LOW.

THE SFC BOUNDARY LOSES DEFINITION WHILE WORKING NORTHWARD ON
MONDAY WHILE TEMPERATURES TREND TOWARD ABOVE NORMAL. LOW
THUNDERSTORM CHANCES WILL BE RETAINED INTO TUESDAY...BEFORE UPPER
HIGH PRESSURE INTENSIFIES THROUGH THE PLAINS. MID TO LATE NEXT
WEEK WILL FEATURE STRONG HIGH PRESSURE ALOFT NEAR THE REGION
ALLOWING SEVERAL DAYS OF ABOVE NORMAL TEMPS AND MAINLY DRY CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  93  72  97 /  20  10   0  10
FSM   71  92  71  93 /  20  20  10  10
MLC   72  90  73  92 /  20  20  10  10
BVO   68  92  69  96 /  10  10  10  10
FYV   68  87  65  91 /  30  10  10  10
BYV   68  88  65  92 /  30  10  10  10
MKO   70  91  71  96 /  20  10  10  10
MIO   69  89  68  92 /  20  10   0  10
F10   71  91  71  94 /  20  10  10  10
HHW   72  89  72  94 /  30  20  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

LONG TERM....07
Hazardous weather outlook, Aug 16, 4:19 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
419 PM CDT SAT AUG 16 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-171000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
418 PM CDT SAT AUG 16 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...LATE AFTERNOON INTO TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS THROUGH TONIGHT AS A WEAK SURFACE
BOUNDARY MOVES INTO NORTHEAST OKLAHOMA AND A WEAK UPPER LEVEL DISTURBANCE
AFFECTS THE AREA. ANY OF THESE STORMS WILL HAVE THE POTENTIAL TO BE
STRONG TO SEVERE LATE THIS AFTERNOON AND EVENING WITH STRONG GUSTY
THUNDERSTORM WINDS THE CONCERN.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS WILL REMAIN POSSIBLE
SUNDAY INTO THE FIRST HALF OF NEXT WEEK AS THE WEAK FRONTAL
BOUNDARY REMAINS OVER THE REGION. SOUTH OF THE BOUNDARY...WARMER
TEMPERATURES WILL HELP TO CREATE HEAT INDICES OF AROUND 100 TO
NEAR 105 DEGREES OVER PARTS OF EASTERN OKLAHOMA INTO WEST CENTRAL
ARKANSAS. DURING THE SECOND HALF OF NEXT WEEK...HIGH PRESSURE IS
FORECAST TO BUILD BACK OVER THE REGION FROM THE SOUTHEAST WITH
WARMER TEMPERATURES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 16, 4:48 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
448 PM CDT SAT AUG 16 2014

OKZ054-059-162215-
OSAGE OK-PAWNEE OK-
448 PM CDT SAT AUG 16 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     WESTERN OSAGE AND PAWNEE

AT 449 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER OSAGE
COUNTY...MOVING SOUTHEAST AT 15 MPH..

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3656 9692 3659 9693 3659 9696 3661 9694
      3660 9692 3659 9693 3656 9691 3657 9690
      3658 9689 3643 9669 3630 9686 3645 9704
      3651 9704
TIME...MOT...LOC 2149Z 312DEG 13KT 3648 9692
Special weather statement, Aug 16, 5:25 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
525 PM CDT SAT AUG 16 2014

OKZ055-056-162300-
NOWATA OK-WASHINGTON OK-
525 PM CDT SAT AUG 16 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHERN NOWATA AND NORTHERN WASHINGTON

AT 525 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
SOUTH COFFEYVILLE...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...WANN AND SOUTH COFFEYVILLE.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3689 9543 3687 9543 3686 9583 3700 9593
      3700 9548
TIME...MOT...LOC 2225Z 333DEG 9KT 3700 9573

LACY
Special weather statement, Aug 16, 5:27 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
527 PM CDT SAT AUG 16 2014

OKZ054-059-162300-
OSAGE OK-PAWNEE OK-
527 PM CDT SAT AUG 16 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     CENTRAL OSAGE AND PAWNEE

AT 528 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER RALSTON...
MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...FAIRFAX AND RALSTON.

THIS STORM WILL BE CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
WIND GUSTS TO 40 MPH.

LAT...LON 3660 9642 3638 9644 3643 9677 3658 9675
TIME...MOT...LOC 2228Z 274DEG 11KT 3651 9669

LACY
Special weather statement, Aug 16, 5:51 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
551 PM CDT SAT AUG 16 2014

OKZ055-056-162330-
NOWATA OK-WASHINGTON OK-
551 PM CDT SAT AUG 16 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHERN NOWATA AND WASHINGTON

AT 551 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES NORTHEAST OF SOUTH COFFEYVILLE TO 6 MILES
WEST OF SOUTH COFFEYVILLE TO 7 MILES NORTH OF COPAN...MOVING SOUTH AT
15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...LENAPAH...WANN...DEWEY...COPAN AND SOUTH COFFEYVILLE.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
POSSIBLY SOME PEA TO DIME SIZE HAIL IN THE STRONGER CORES.

LAT...LON 3700 9540 3696 9540 3694 9543 3688 9543
      3679 9568 3676 9600 3700 9600
TIME...MOT...LOC 2251Z 357DEG 15KT 3711 9545 3701 9572
          3698 9590

LACY
Special weather statement, Aug 16, 6:03 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
603 PM CDT SAT AUG 16 2014

OKZ055-056-162330-
NOWATA OK-WASHINGTON OK-
603 PM CDT SAT AUG 16 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN NOWATA AND NORTHERN WASHINGTON

AT 603 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
WANN...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...WANN AND SOUTH COFFEYVILLE.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3687 9565 3695 9595 3700 9593 3700 9546
TIME...MOT...LOC 2303Z 282DEG 20KT 3702 9580

LACY

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 5:25 PM CDTSpecial Weather StatementTSANowata35 min
Aug 16, 5:27 PM CDTSpecial Weather StatementTSAPawnee33 min
Aug 16, 5:51 PM CDTSpecial Weather StatementTSANowata39 min
Aug 16, 6:03 PM CDTSpecial Weather StatementTSANowata27 min
Aug 16, 6:51 PM CDTSpecial Weather StatementTSACraig, Nowata24 min
Aug 16, 6:56 PM CDTSpecial Weather StatementTSAWashington34 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.